Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have anxiety. Taking Wellbutrin and Lorazepam. Breathlessness, difficulty swallowing

I Have anxiety and have been taking new pills for about 4 weeks then went on a higher dosage for about 24 days now I am on wellbrutrin 300mg. I am also taking lorazepam in the mean time waiting for the pills to work. It seems to be getting worse and panic attacks are shortness of breath and hard to swallow . Never experienced this before. I am also trying to taper down on how many lorazepam I take
Asked On : Thu, 28 Mar 2013
Answers:  2 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. I am not sure if your psychiatrist had prescribed wellbutrin. Wellbutrin is bupropion, a drug known to worsen anxiety symptoms and particularly worsen panic attacks. Kindly contact your psychiatrist to taper off this drug and start you on a suitable anti-anxiety agent like the SSRI group of drugs.
Lorazepam can be tapered later after shifting you to a suitable anti-anxiety agent. Psychotherapy techniques like CBT/Cognitive behavioural therapy is also a measure to try at a later stage. Wish you a good health.
Dr Sundar
Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Ashish Mittal's  Response
welcome to Healthcare Magic.

Wellbrutrin contain Bupropion, which is used for long term treatment. Wellbrutrin and lorazepam are used for anxiety and panic disorder. Usually medicine like wellbrutrin take 1-2 months to show improvement in anxiety symptoms. Lorazepam relieve anxiety symptoms within few hours but it has addiction potential unlike wellbrutrin, in long term use, due to that it is used only for short term.

During treatment it is necessary to take supervised treatment for better symptoms control. Same time get your thyroid function test, as its dysfunction associated with panic attacks, anxiety and poor response to treatment.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Thu, 28 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor